Alert archive / Idaho / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Pocatello, ID

June 15, 2015Bingham County, Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 15, 2015, 7:27 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2015, 7:27 PM MDT (01:27 UTC)
Expired
Jun 15, 2015, 7:43 PM MDT
In force
16 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Bingham County, ID, Bonneville County, ID

The radar

The Pocatello radar (KSFX), 70 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 2:24 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
3399 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS55 KPIH 160127
SVRPIH
IDC011-019-160215-
/O.NEW.KPIH.SV.W.0052.150616T0127Z-150616T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
727 PM MDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BINGHAM COUNTY IN SOUTHEASTERN IDAHO...
  NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO...

* UNTIL 815 PM MDT

* AT 726 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  FORT HALL LINCOLN CREEK LODGE...OR 10 MILES SOUTH OF GOSHEN...AND
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SWAN VALLEY...RIRIE RESERVOIR...BONE...FORT HALL LINCOLN CREEK
  LODGE AND TRAIL CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL CAPABLE OF PRODUCING DAMAGE. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLE INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. 


&&

LAT...LON 4304 11210 4318 11226 4361 11157 4346 11125
TIME...MOT...LOC 0126Z 230DEG 46KT 4316 11210 

$$

JKEYES
1 follow-up statement
462 
WWUS55 KPIH 160143
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
743 PM MDT MON JUN 15 2015

IDC011-019-160153-
/O.CAN.KPIH.SV.W.0052.000000T0000Z-150616T0215Z/
BINGHAM ID-BONNEVILLE ID-
743 PM MDT MON JUN 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM AND
NORTHEASTERN BONNEVILLE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4304 11210 4318 11226 4361 11157 4346 11125
TIME...MOT...LOC 0141Z 230DEG 46KT 4330 11186 

$$

JKEYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:34 PM MDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 15, 1:34 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
134 PM MDT MON JUN 15 2015

.SHORT TERM...TONIGHT THROUGH THU AFTERNOON. STORM PREDICTION
CENTER EXPECTS TO ISSUE A SEVERE THUNDERSTORM WATCH FOR PORTIONS
OF THE FORECAST AREA FOR THIS AFTERNOON AND EVENING. NEARLY THE
ENTIRE FORECAST AREA...OUTSIDE OF THE CENTRAL IDAHO MOUNTAINS...IS
IN A MARGINAL AREA. SOME EASTERN COUNTIES ARE IN SLIGHT RISK.

THE LOW GENERATING THE LOW-LEVEL CONVERGENCE AND BRINGING WITH IT
THE UNSTABLE AIR IS MOVING THROUGH NORTHERN UT AND WILL PASS
CLOSELY BY AS IT SHIFTS INTO WY AND CO. CAPE EVEN ON THE
CONSERVATIVE GFS IS REGISTERING LARGE PLACES ABOVE 1000 J/KG. THE
MORNING RUN OF THE NAM HAD CAPE AS LARGE AS 3600 J/KG. MAIN FOCUS
IS PLACES SOUTH OF IDAHO FALLS AND EAST OF AMERICAN FALLS. SOME
MORNING CONVECTION AT AROUND 15/0800 MDT PRODUCED A GUST TO 46KT
IN THE BEAR LAKE BASIN.

BY TUE AFTERNOON...THE UPPER LEVEL RIDGE OVER SOUTHERN CA WILL
EXPAND NORTHWARD AND PUSH THE UNSTABLE BOUNDARY AREA MORE INTO
MONTANA...WITH THE THUNDERSTORM THREAT LIMITED TO THE ID-MT BORDER
REGION. FOR THE REMAINDER OF THE PERIOD...THE STABLE AND DRY
WEST- SOUTHWEST UPPER LEVEL FLOW WILL MEAN A QUIET PERIOD FOR WED
AND THU AFTERNOONS/EVES. LOOK FOR WARMING AS SKIES CLEAR AND THE
WARMER AND DRIER AIRMASS SURGES NORTHWARD. OUTSIDE OF
THUNDERSTORMS...DO NOT FORSEE ANY SIGNIFICANT WIND.

.LONG TERM...THU NIGHT THROUGH NEXT MON NIGHT. THE STRONG RIDGING
WILL MEAN A PROLONGED PERIOD OF SUNNY SKIES WITH A TROUGH ON FRI
AFTERNOON AND EVENING POSSIBLY GENERATING SOME MOUNTAIN AND
HIGHLAND SHOWERS AND THUNDERSTORMS. NO MAJOR FRONT EXPECTED DURING
THIS TIME. TEMPERATURES ABOVE NORMAL AND VERY DRY CONDITIONS FOR
THE SNAKE RIVER PLAIN AND POINTS SOUTH. EVEN FOR THE
MOUNTAINS...ONLY A SLIGHT CHANCE TO LOW CHANCE FOR
PRECIPITATION/THUNDERSTORMS. MODERATE TO STRONG WIND POSSIBLE WITH
THE FRI TROUGH...BUT SHOULD STAY BELOW ADVISORY CONDITIONS.

MESSICK

&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL BE AROUND THROUGH
SUNSET...WITH A GRADUAL DECREASE IN COVERAGE OVERNIGHT. THE LAST
AIRPORT THAT COULD SEE SHOWERS WILL BE KIDA AND THE RISK FOR THAT
SHOULD END AROUND 8-9Z. WINDS OVER 40KTS AND HAIL ARE THE MAIN
THREATS WITH STORMS. STORMS WILL REDEVELOP TOMORROW AFTERNOON...BUT
MOSTLY ACROSS THE NORTHERN HALF OF EASTERN IDAHO. KPIH AND KBYI
SHOULD BE IN THE CLEAR...BUT EXPECT AT LEAST VCTS FOR KSUN AND KIDA.
AGAIN...WINDS OVER 40KTS AND HAIL WILL BE POSSIBLE TOMORROW. THE
THREAT FOR HEAVY RAIN IS MUCH SMALLER...BUT NOT NECESSARILY ZERO.
KEYES

&&
.FIRE WEATHER...SHOWERS AND THUNDERSTORMS TODAY WILL WIND DOWN AFTER
SUNSET ACROSS THE REGION...WITH REDEVELOPMENT ACROSS THE NORTHERN
HALF OF EASTERN AND CENTRAL IDAHO TOMORROW AFTERNOON AND EVENING.
WITH SLIGHTLY DRIER AIR IN PLACE...THE THREAT FOR RAINFALL OVER 0.10
INCHES IS LOWER OVERALL BUT SOME ISOLATED POCKETS OVER THAT ARE
POSSIBLE. AFTER THAT...THE PATTERN SHIFTS NORTHWARD A BIT MORE. THAT
MEANS THE BULK OF THE STORM TRACK REMAINS FAR ENOUGH NORTH...EXCEPT
FOR OCCASIONAL CHANCE OF A FEW STORMS ACROSS THE CENTRAL MOUNTAINS
ALONG THE MONTANA BORDER. FARTHER SOUTH...EXPECT GUSTY WINDS AND DRY
AIR TO CONTINUE THE PROCESS OF DRYING THINGS OUT.  KEYES

&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

In the hours before

Local storm report, Jun 15, 5:41 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
541 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             6 S RIRIE               43.54N 111.77W
06/15/2015  E1.00 INCH       BONNEVILLE         ID   SOCIAL MEDIA

            REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.

&&

ADESMET
Local storm report, Jun 15, 5:52 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
552 PM MDT MON JUN 15 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             FREEDOM                 42.98N 111.05W
06/15/2015  M1.00 INCH       CARIBOU            ID   BROADCAST MEDIA

            PICTURE OF A FEW STONES AROUND 1 INCH. MOST
            WERE SMALLER.

&&

JKEYES
Local storm report, Jun 15, 6:07 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
607 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             ABERDEEN                42.94N 112.84W
06/15/2015  E0.75 INCH       BINGHAM            ID   SOCIAL MEDIA

            FROM KIFI FACEBOOK PAGE. TIME ESTIMATED BY RADAR.

&&

ADESMET
Local storm report, Jun 15, 6:34 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
634 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             5 WNW BLACKFOOT         43.22N 112.44W
06/15/2015  M0.88 INCH       BINGHAM            ID   TRAINED SPOTTER

            BEGAN AS PEA-SIZE AND INCREASED TO DIME-SIZE WITH A FEW
            NICKEL HAILSTONES.

0625 PM     HAIL             MORELAND                43.22N 112.45W
06/15/2015  M1.00 INCH       BINGHAM            ID   NWS EMPLOYEE

            MEASURED AT TIME OF EVENT.

&&

GWICKLUN
Local storm report, Jun 15, 6:52 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
652 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             7 W POCATELLO           42.88N 112.61W
06/15/2015  M1.00 INCH       POWER              ID   NWS EMPLOYEE

            AT THE WEATHER FORECAST OFFICE,POCATELLO REGIONAL
            AIRPORT.

&&

GWICKLUN
Local storm report, Jun 15, 7:26 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
726 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             BLACKFOOT               43.19N 112.35W
06/15/2015  E1.00 INCH       BINGHAM            ID   SOCIAL MEDIA

            SIZE ESTIMATED FROM VIDEO SUBMITTED TO KIFI TV FACEBOOK
            PAGE. TIME ESTIMATED BY RADAR.

&&

ADESMET

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:42 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power48 min
Jun 15, 6:46 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Caribou59 min
Jun 15, 7:01 PM MDTTornado WarningPIHBingham, Bonneville, Caribou29 min
Jun 15, 7:09 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou, Franklin, Oneida54 min
Jun 15, 7:40 PM MDTSevere Thunderstorm WarningPIHBonneville, Caribou20 min
Jun 15, 7:54 PM MDTSevere Thunderstorm WarningPIHClark, Fremont51 min
Jun 15, 8:00 PM MDTSevere Thunderstorm WarningPIHBear Lake, Bonneville, Caribou, Franklin45 min
Jun 15, 8:50 PM MDTSpecial Weather StatementPIHFremont40 min
Jun 16, 2:21 PM MDTSpecial Weather StatementPIHFremont39 min
Jun 16, 2:44 PM MDTSpecial Weather StatementPIHFremont46 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.